Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


should I switch meds
Mar 22, 2007

I am curently taking Sustiva and Combivir and have been for approx 3 yrs. Here the thing, my numbers are falling, cd4 is 300 and viral load is 800k. I recently had a resistance test done and according to it I am not resistant to my currnt meds. If so, why then are my nubers falling. My doctor tells me to wait and see but im worried. Should I switch meds right away or wait and see what happens in 3months?

Response from Dr. Daar

Thank you for your post.

If I understand you correctly, your viral load is 800,000 copies/mL on combivir (zidovudine/lamivudine, ZDV/3TC) and sustiva and your CD4 cells have dropped and a resistance test shows no resistance. It would be very unusual to have no resistance on your current regimen with any detectable viral load, yet alone one as high as yours. In fact, experience has taught us that virtually everyone with even relatively low levels of virus while on 3TC or sustiva with have resistance to one of them if not both. The first think I always worry about in this situation is that the medications may not be taken correctly. I would encourage you to discuss this with your primary provider in order to get to the bottom of this very unusual situation. It is more important to sort this out right now than rush to change treatment.

Best, Eric


Previous
Any American research on this Chinese method?
Next
not really treatment naive

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement